It is currently Sun Dec 11, 2016 5:25 am

Free Newsletter

antidepressants

Anything and everything concerning weight loss.

Moderator: Moderators

antidepressants

Postby grugwashere » Mon Sep 18, 2006 2:19 pm

i was just wondering.....
i have been on antidepressants for about a year and have recently just been taken off them.. i know this year u put on about 10 kilos and was wondering if that has contributed to this and if a result of going off them may be loss of the weight that they contributed....
heres hoping lol
thanks,
joanna
SW:91kg
CW:75kg
GW: Somwhere in the 60's for now

Next mini goal:73kg
Image
grugwashere
 
Posts: 852
Joined: Tue Aug 08, 2006 6:16 pm
Location: melbourne

Postby Garfield » Mon Sep 18, 2006 4:40 pm

The weight won't fall off just like that, but it should be slightly easier to lose weight now that you're off antidepressants. You'll probably still have to work hard.
[url=http://www.TickerFactory.com/]
Image
[/url]
User avatar
Garfield
 
Posts: 235
Joined: Tue Aug 22, 2006 6:54 pm
Location: Canberra

Postby chubbybubby » Tue Sep 19, 2006 8:53 am

It depends on what you are taking. I am on antidepressants and medication for my Bipolar, (and have been for nearly 4 years) I gained all of my weight before I was on them, I have lost 23 kgs so far, while I am on them. 99.9 % of the time medication will have absolutely no impact on your weight. If you do gain weight, then you should look at the leaflet inside your packet, quite often they say that the medication may cause increased appitite, so it may be from the amount you have been eating, not from the medication themselves. xx
Image
User avatar
chubbybubby
 
Posts: 193
Joined: Sun Jul 09, 2006 9:52 am
Location: Melb,Australia

Postby Fairie » Tue Sep 19, 2006 10:45 am

My son has Bi-Polar and it always bothers him that his antidepressants make him gain weight.
-Fay-

[url=http://www.TickerFactory.com/weight-loss/wSDGUdx/]
Image
[/url]
User avatar
Fairie
 
Posts: 1503
Joined: Thu Jul 21, 2005 10:01 pm
Location: Adelaide SA

Postby bride2be » Tue Sep 19, 2006 4:09 pm

i lost alot of weight on zoloft initially, but have put it all back on two fold over about 5 years.
Image
bride2be
 
Posts: 6
Joined: Wed Sep 13, 2006 11:28 am
Location: Victoria

Postby louise » Sun Sep 24, 2006 9:42 pm

i guess it could also depend on how (if at all) your depression affected your eating, for my partner he eats hardly anything, somedays he just won't eat, before i was with him he said he used to not have the energy to go to the shops to buy food. While for me previously i would eat more when depressed. i took zoloft for a short while and i'm not sure but i think i lost a bit of weight on it.
[url=http://www.TickerFactory.com/]
Image
[/url]
louise
 
Posts: 40
Joined: Sun Aug 27, 2006 8:45 pm

Postby louise » Sun Sep 24, 2006 9:43 pm

i guess it could also depend on how (if at all) your depression affected your eating, for my partner he eats hardly anything, somedays he just won't eat, before i was with him he said he used to not have the energy to go to the shops to buy food. While for me previously i would eat more when depressed. i took zoloft for a short while and i'm not sure but i think i lost a bit of weight on it.
[url=http://www.TickerFactory.com/]
Image
[/url]
louise
 
Posts: 40
Joined: Sun Aug 27, 2006 8:45 pm

Postby AmandaJ » Thu Nov 09, 2006 10:43 am

I was going to start a thread on this myself. When I started on medication about four years ago I ballooned 15kg in about three months. I was on zyprexa, dothep, xanax, and sleeping pills. Everyone I met that was taking zyprexa gained a lot of weight. As well as increasing appetite, some medications make the body retain water. A side effect of many of these drugs is fatigue, so exercising is more difficult. When I came off zyprexa about two and a half years ago, I lost about 5kg in a few weeks, eventually all the weight came off, but it was short-lived and I've since gained over half the weight back. Even when I was back to my original weight people continually asked me if I was pregnant or how far along I was :P So for me, medication made me very bloated and lethargic. I'm happy to say that I am only on a small amount of Zoloft at the moment, and am looking forward to being drug-free and healthy in the near future!
AmandaJ
 
Posts: 7
Joined: Sun Nov 05, 2006 11:46 am

Postby Ally » Thu Nov 09, 2006 10:46 am

I wish you well Amanda on becoming drug free...I feel for you with your weight gain and bloating!! Keep going on your weight loss journey mate...we are here for you!
[url=http://www.TickerFactory.com/weight-loss/wGLHYSm/]
Image
[/url]
Ally
 
Posts: 4799
Joined: Tue Aug 15, 2006 11:23 am
Location: Rockhamtpon, Central Queensland!


Return to Weight loss Talk

Who is online

Users browsing this forum: Bing [Bot] and 1 guest